MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INS SIZE4 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C

STRYKER ORTHOPAEDICS-MAHWAH X3 TRIATHLON CS INS SIZE4 16MM; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Catalog Number 5531G416
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Dr.Informed me of a stryker knee revision where he requested a poly exchange.During surgery he discovered that the poly was worn posteriorly.He was unsatisfied with stability after a trial so extracted the femoral component.
 
Additional Manufacturer Narrative
An event regarding wear involving a triathlon insert was reported.The event was confirmed.Method & results: device evaluation and results: visual inspection: visual inspection was performed as part of the material analysis report (mar), dated on (b)(6) 2019.This inspection indicated.The device was assumed to be from a right knee if information arises that states the opposite the medial and lateral designation will switch.The device was examined with the aid of a stereo microscope at magnifications up to 50x.Damage on the articulating surface of the insert is consistent with contact against the femoral component.Material loss was observed on the medial and lateral condyles.Backside impressions on the distal side of the insert are consistent surface is consistent with delamination, burnishing, scratching, and third body indentations; which are common damage modes of uhmwpe.Damage consistent with explantation was observed on the anterior surface of the insert.The yellow discoloration observed on the tibial insert is consistent with the absorption of synovial fluid by the devices.Dimensional & functional inspection: not performed as the reported device was implanted and subsequently explanted.The device was returned damaged and in its current condition would not be an accurate reflection of its original manufactured condition.Material analysis: a material analysis has been performed.The report concluded:the insert was observed to have explantation damage and material loss.The tibial insert was observed to have burnishing, scratching, third body indentations, and delamination;these are common damage modes of uhmwpe.The yellow discoloration observed is consistent with the absorption of synovial fluid by the insert.Based on the given information, no identifiable material or manufacturing discrepancies were observed on the surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including operative reports and progress notes are needed to fully investigate the event.If further information becomes available, this investigation will be re-opened.
 
Event or Problem Description

Brand Name
X3 TRIATHLON CS INS SIZE4 16MM
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, C
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8748315
Report Number0002249697-2019-02432
Device Sequence Number1708108
Product Code MBH
UDI-Device Identifier07613327045833
UDI-Public07613327045833
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2014
Device Catalogue Number5531G416
Device Lot NumberLBQ608
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2019
Initial Date Received by Manufacturer 06/04/2019
Supplement Date Received by Manufacturer08/19/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date09/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR